Metformin Intoxication with Severe Renal Damage: An Adolescent Case Report


YÖNTEM A. , Aslan N., ÖZGÜR HOROZ Ö. , Beyazit A. K. , MELEK E. , Yildizdas D.

JOURNAL OF PEDIATRIC INTENSIVE CARE, vol.8, no.4, pp.255-258, 2019 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 8 Issue: 4
  • Publication Date: 2019
  • Doi Number: 10.1055/s-0039-1695046
  • Title of Journal : JOURNAL OF PEDIATRIC INTENSIVE CARE
  • Page Numbers: pp.255-258

Abstract

Metformin is an oral antidiabetic medication which belongs to the class biguanide. Its most hazardous and life-threatening side effect is lactic acidosis which has been increasingly reported in recent years. Early diagnosis and aggressive treatment approaches have significantly reduced morbidity and mortality rates in metformin intoxication. In this case report, we emphasize the importance of early continuous renal replacement therapy in metformin-associated lactic acidosis in a 16-year-old patient who developed severe renal damage during the follow-up period of renal replacement therapy due to lactic acidosis after taking metformin in a suicide attempt.